Alert archive / Florida / Coastal Flood Statements in 2020
Coastal Flood Statement 4, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 18, 2020, 8:00 AM EDT for Monroe County, Florida. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2020, 8:00 AM EDT (12:00 UTC)
- Expired
- Sep 22, 2020, 10:00 AM EDT
- In force
- 4 days
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021 WHUS42 KKEY 181200 CFWKEY Coastal Hazard Message National Weather Service Key West FL 800 AM EDT Fri Sep 18 2020 FLZ076>078-182000- /O.NEW.KKEY.CF.S.0004.200918T1200Z-200918T2100Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 800 AM EDT Fri Sep 18 2020 * WHAT...Minor saltwater flooding expected. * WHERE...Lower Keys, Middle Keys, and Bayside communities of the Upper Keys. * WHEN...Through this afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The minor saltwater flooding will be most pronounced during the highest tides of the day, which will be around noon, through early afternoon. The tides across the Bayside communities of the Upper Keys will tend to stay high, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ CLR
10 follow-up statements
802 WHUS42 KKEY 182036 CFWKEY Coastal Hazard Message National Weather Service Key West FL 436 PM EDT Fri Sep 18 2020 FLZ077-078-182145- /O.CAN.KKEY.CF.S.0004.000000T0000Z-200918T2100Z/ Monroe Middle Keys-Monroe Lower Keys- 436 PM EDT Fri Sep 18 2020 * WHAT...Minor saltwater flooding has ended. * WHERE...Middle and Lower Florida Keys. && $$ FLZ076-190500- /O.EXT.KKEY.CF.S.0004.000000T0000Z-200919T0900Z/ Monroe Upper Keys- 436 PM EDT Fri Sep 18 2020 * WHAT...Minor saltwater flooding expected. * WHERE...Bayside communities of the Upper Keys. * WHEN...Through tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The minor saltwater flooding will be most pronounced during the highest tides of the day, which will be around noon, through early afternoon. The tides across the Bayside communities of the Upper Keys will tend to stay high, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
178 WHUS42 KKEY 190443 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1243 AM EDT Sat Sep 19 2020 FLZ076-192100- /O.EXT.KKEY.CF.S.0004.000000T0000Z-200919T2100Z/ Monroe Upper Keys- 1243 AM EDT Sat Sep 19 2020 * WHAT...Minor saltwater flooding expected. * WHERE...Bayside communities of the Upper Keys. * WHEN...Through this afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles, especially around the times of high tide, are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Water levels will remain elevated, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
648 WHUS42 KKEY 192034 CFWKEY Coastal Hazard Message National Weather Service Key West FL 434 PM EDT Sat Sep 19 2020 FLZ076-200445- /O.EXT.KKEY.CF.S.0004.000000T0000Z-200920T2100Z/ Monroe Upper Keys- 434 PM EDT Sat Sep 19 2020 * WHAT...Minor saltwater flooding expected. * WHERE...Bayside communities of the Upper Keys. * WHEN...Through Sunday afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles, especially around the times of high tide, are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Water levels will remain elevated, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
551 WHUS42 KKEY 200630 CFWKEY Coastal Hazard Message National Weather Service Key West FL 230 AM EDT Sun Sep 20 2020 FLZ077-210000- /O.EXB.KKEY.CF.S.0004.000000T0000Z-200921T0000Z/ Monroe Middle Keys- 230 AM EDT Sun Sep 20 2020 * WHAT...Minor saltwater flooding. * WHERE...Middle Florida Keys. * WHEN...Through early this evening. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The minor saltwater flooding will be most pronounced around the times of high tide, which will be during the predawn hours this morning, and again late this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ FLZ076-210000- /O.EXT.KKEY.CF.S.0004.000000T0000Z-200921T0000Z/ Monroe Upper Keys- 230 AM EDT Sun Sep 20 2020 * WHAT...Minor saltwater flooding. * WHERE...Bayside communities of the Upper Keys. * WHEN...Through this evening. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles, especially around the times of high tide, are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Water levels will remain elevated, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
703 WHUS42 KKEY 201834 CFWKEY Coastal Hazard Message National Weather Service Key West FL 234 PM EDT Sun Sep 20 2020 FLZ078-210245- /O.EXB.KKEY.CF.S.0004.000000T0000Z-200921T0900Z/ Monroe Lower Keys- 234 PM EDT Sun Sep 20 2020 * WHAT...Minor saltwater flooding. * WHERE...Lower Keys. * WHEN...Through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The minor saltwater flooding will be most pronounced around the times of high tide, which will be during the overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ FLZ076-077-210245- /O.EXT.KKEY.CF.S.0004.000000T0000Z-200921T0900Z/ Monroe Upper Keys-Monroe Middle Keys- 234 PM EDT Sun Sep 20 2020 * WHAT...Minor saltwater flooding. * WHERE...Middle and Upper Keys. * WHEN...Through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...For the Middle Keys, the minor saltwater flooding will be most pronounced around the times of high tide, which will be during the overnight. For the Upper Keys, water levels will remain elevated, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
824 WHUS42 KKEY 210444 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1244 AM EDT Mon Sep 21 2020 FLZ076>078-212000- /O.EXT.KKEY.CF.S.0004.000000T0000Z-200922T1000Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 1244 AM EDT Mon Sep 21 2020 * WHAT...Minor saltwater flooding. * WHERE...Florida Keys. * WHEN...Through early Tuesday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles, especially around the times of high tide, are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...For the Middle and Lower Keys, the minor saltwater flooding will be most pronounced around the times of higher high tides, which will occur during the late night hours and again late Monday night. For the Upper Keys, water levels will remain elevated, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
453 WHUS42 KKEY 211959 CFWKEY Coastal Hazard Message National Weather Service Key West FL 359 PM EDT Mon Sep 21 2020 FLZ076>078-220400- /O.CON.KKEY.CF.S.0004.000000T0000Z-200922T1000Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 359 PM EDT Mon Sep 21 2020 * WHAT...Minor saltwater flooding. * WHERE...Florida Keys. * WHEN...Through early Tuesday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles, especially around the times of high tide, are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...For the Middle and Lower Keys, the minor saltwater flooding will be most pronounced around the times of higher high tides, which will occur during the late night hours. For the Upper Keys, water levels will remain elevated, with very little relief at low tide. Large northerly swells in the Florida Straits may exacerbate coastal flooding by tending to back-up the Gulf Stream. However, strong northeast breezes may counteract this effect and help reduce the anomaly for the Bayside communities of the Upper Keys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ LIW/CLR
315 WHUS42 KKEY 220327 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1127 PM EDT Mon Sep 21 2020 FLZ076>078-221000- /O.CON.KKEY.CF.S.0004.000000T0000Z-200922T1000Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 1127 PM EDT Mon Sep 21 2020 * WHAT...Minor saltwater flooding. * WHERE...Florida Keys. * WHEN...Through early Tuesday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles, especially around the times of high tide, are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...For the Middle and Lower Keys, the minor saltwater flooding will be most pronounced around the time of higher high tide, which will occur during the late night hours. For the Upper Keys, water levels will remain elevated, with very little relief at low tide. Large northerly swells in the Florida Straits may exacerbate coastal flooding by tending to back-up the Gulf Stream. However, strong northeast breezes may counteract this effect and help reduce the tidal anomaly for the Bayside communities of the Upper Keys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
934 WHUS42 KKEY 220834 CFWKEY Coastal Hazard Message National Weather Service Key West FL 434 AM EDT Tue Sep 22 2020 FLZ076-222200- /O.CAN.KKEY.CF.S.0004.000000T0000Z-200922T1000Z/ /O.NEW.KKEY.CF.Y.0002.200922T0834Z-200923T1400Z/ Monroe Upper Keys- 434 AM EDT Tue Sep 22 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WHAT...Saltwater flooding. * WHERE...Upper Florida Keys, especially on the Bayside. * WHEN...Until 10 AM EDT Wednesday. * IMPACTS...Saltwater flooding of low elevation streets and lots is expected. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Water levels will remain elevated, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ FLZ077-078-222200- /O.EXT.KKEY.CF.S.0004.000000T0000Z-200923T1400Z/ Monroe Middle Keys-Monroe Lower Keys- 434 AM EDT Tue Sep 22 2020 * WHAT...Minor saltwater flooding. * WHERE...Middle and Lower Florida Keys. * WHEN...Through Wednesday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The minor saltwater flooding will be most pronounced around the times of higher high tide, which will occur during the predawn hours early this morning, and again late Tuesday night into early Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
462 WHUS42 KKEY 221400 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1000 AM EDT Tue Sep 22 2020 FLZ077-078-221500- /O.CAN.KKEY.CF.S.0004.000000T0000Z-200923T1400Z/ Monroe Middle Keys-Monroe Lower Keys- 1000 AM EDT Tue Sep 22 2020 * WHAT...Minor saltwater flooding has ended. The next higher high tide will occur overnight and a statement may again be required. * WHERE...Middle and Lower Florida Keys. && $$ FLZ076-222200- /O.CON.KKEY.CF.Y.0002.000000T0000Z-200923T1400Z/ Monroe Upper Keys- 1000 AM EDT Tue Sep 22 2020 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT... * WHAT...Saltwater flooding. * WHERE...Upper Florida Keys, especially on the Bayside. * WHEN...Through Wednesday morning. * IMPACTS...Saltwater flooding of low elevation streets and lots is expected. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Water levels will remain elevated, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 18, 5:23 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 18, 5:23 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Key West FL 523 AM EDT Fri Sep 18 2020 .DISCUSSION... .CURRENTLY... Under mostly clear skies and light winds, temperatures range from the mid to upper 70s in a few interior large islands, to the lower 80s elsewhere, Meanwhile, local radars are only detecting a few showers in our region. On our marine district, winds are mainly south near 5 knots. && .SHORT TERM...(Today through Sunday) A developing tropical disturbance in the western Gulf of Mexico associated with a trough reaching across the northern coast of the Gulf of Mexico, northeastward to the remnants of tropical system Sally offshore of the mid Atlantic coast, will drop southward into the northern portion of the Florida Peninsula by late Saturday. This trough will move equatorward into South Florida by late Sunday, in response to a strengthening area of high pressure centered over the Northeast United States. Given a light and chaotic wind flow and limited moisture, mesoscale forcing in the form of potential wet cloud line genesis and cells perhaps migrating off the South Florida Peninsula and into a few island communities, only 10 to 20 percent rain chances will be retained through this forecast period. && .LONG TERM...(Sunday night through Thursday) A mid and upper level ribbon of vorticity will move into South Florida and through our entire area on Monday, with high pressure in the Northeast United States pressing southward into the middle of next week. With that, moisture will be on the increase, freshening low level northeast to east winds will enhance low level confluence with large scale ascent. Hence, low chances pops will be bumped up to 50 percent for at least the first couple of days next week, before drier air and a decelerating low level flow should result in low chance climo pops by the middle of next week. Due to changeable skies, breezy to windy conditions and intermittent rainfall, high temperatures should hold in the upper 80s with overnight lows ranging from the upper 70s to near 80 degrees. && .MARINE... Light winds will predominate on our entire marine district today through at least Saturday night, before light to gentle winds are anticipated Sunday. Thereafter, northeast to east winds will freshen on Monday, with perhaps strong northeast to east winds late Monday through at least Tuesday. Subsequently, a Small Craft Advisory && .AVIATION... FR conditions will prevail at the island terminals with isolated shower coverage too low and unpredictable to prevail VCSH. Winds remain light, mainly from the south. && .CLIMATE... In 1926, "the Miami Hurricane" made landfall in Miami at category 4 intensity, bringing Hurricane force winds to the Upper Keys. In Key West, the minimum pressure was 29.48 inches and the maximum sustained wind was 52 mph. && .PRELIMINARY POINT TEMPS/POPS... Key West 90 82 90 82 / 10 20 20 20 Marathon 91 81 92 81 / 10 20 20 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...APA Aviation/Nowcasts....WLC Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Sep 18, 6:04 AM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 604 AM EDT Fri Sep 18 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-191015- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 604 AM EDT Fri Sep 18 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A few thunderstorms are expected along the Florida keys and the surrounding coastal waters today through tonight. The primary thunderstorm hazard will be cloud to surface lightning strikes. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated thunderstorms will be possible along the Florida Keys and the surrounding coastal waters through Sunday, with scattered thunderstorms possible beginning Monday. The primary thunderstorm hazards will be cloud to surface lightning strikes and locally strong gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
Nearby
Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.